Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 67, NWS Cheyenne, WY

June 24, 2006Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2006, 1:00 AM MDT for Cheyenne County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2006, 1:00 AM MDT (07:00 UTC)
Expired
Jun 24, 2006, 1:45 AM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 8:13 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
4075 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 PM MDT, 11 hours earlier.

Area forecast discussion, Jun 23, 2:00 PM MDT, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT FRI JUN 23 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY AROUND THE BLACK
HILLS AND NORTHEASTERN WYOMING IS SPREADING INTO THE NORTHERN
NEBRASKA PANHANDLE THIS AFTERNOON. DEW POINTS ARE IN THE 50S IN
THE CENTRAL PANHANDLE AND NORTHERN PANHANDLE WITH A CONVERGENCE
ZONE ALONG THE PINE RIDGE. I EXPECT TO SEE THUNDERSTORMS DEVELOP
NEAR THE PINE RIDGE OVER THE NEXT COUPLE OF HOURS. A WEAK WAVE IS
TRACKING EAST OVER DOUGLAS AT 19Z. THIS TOO WILL HELP INITIATE
SOME LOCAL CONVECTION. WEST AND NORTHWESTERLY DOWNSLOPE SURFACE
WINDS EXTEND TO EAST OF THE FRONT RANGE. CONVECTION WILL
END OVERNIGHT. SATURDAY WILL SEE A SLIGHTLY BACK DOOR FRONT DRIFT
INTO THE CWA FROM THE BLACK HILLS. THIS WILL GENERATE SOME UPSLOPE
SURFACE FLOW THAT WILL LIKELY REACH THE WESTERN SIDE OF THE LARAMIE
RANGES. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE LARAMIE
RANGE AND LARAMIE VALLEY THEN SHIFT OUT ONTO THE PLAINS DURING THE
LATE AFTERNOON. CONVECTIVE INSTABILITY IS MUCH LOWER...SO SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED. SLIGHTLY COOLER ON SUNDAY WITH A
BACK DOOR HIGH PRESSURE SYSTEM AT THE SURFACE WILL SHUNT CONVECTION
INTO COLORADO.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
CONTINUED NORTHWEST FLOW ALOFT DUE TO RIDGE ALONG WEST COAST WILL
MOVE EAST AND WEAKEN AS NORTH PACIFIC SYSTEM MOVES TOWARDS PACIFIC
NORTHWEST BY MID WEEK. TYPICAL SUMMERTIME DIURNAL CYCLE LOOKS LIKE
BEST BET AT THIS POINT WITH UPSLOPE FLOW EACH DAY WITH AFTERNOON
STORMS OVER THE MOUNTAINS MOVING OUT OVER THE LOWER ELEVATIONS BY
EVENING. THE WILD CARD IS ANY SHORT WAVES MOVING THROUGH THE RIDGE
THAT COULD ENHANCE THE SEVERE POTENTIAL...BUT NO CONFIDENCE ON
TIMING. LITTLE CONVECTION EXPECTED MONDAY DUE TO LACK OF
INSTABILITY. OTHERWISE WEAK INSTABILITY IN PLACE FOR AFTERNOONS AND
EVENINGS FOR NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...COPLEY
LONG TERM....EISE
Hazardous weather outlook, Jun 23, 9:50 PM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT FRI JUN 23 2006

NEZ001>003-019>021-054-055-WYZ060-068-070-241545-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
950 PM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL MOVE INTO THE AREA TO THE NORTH OF
A LUSK TO ALLIANCE LINE LATER TONIGHT.  THE ACTIVITY WILL
PRODUCE LIGHTNING...GUSTY WINDS AND A PERIOD OF MODERATE RAINFALL.

SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE
SOUTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR EACH DAY.

SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE.

MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN
NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>066-241545-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
950 PM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE WILDFIRE DANGER EXISTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR EACH DAY.

MODERATE WILDFIRE DANGER WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059-067-069-241545-
CONVERSE-PLATTE-CHEYENNE FOOTHILLS-
950 PM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE WILDFIRE DANGER EXISTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY.

MODERATE WILDFIRE DANGER EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

In the hours before

Local storm report, Jun 23, 7:24 PM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             15 S HARRISON           42.47N 103.88W
06/23/2006  M1.25 INCH       SIOUX              NE   TRAINED SPOTTER

&&

MWEILAND
Local storm report, Jun 23, 9:50 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             26 S HARRISON           42.31N 103.88W
06/23/2006  E0.50 INCH       SIOUX              NE   TRAINED SPOTTER

0547 PM     HAIL             10 S REDBIRD            43.10N 104.27W
06/23/2006  M1.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

0547 PM     HAIL             20 N LUSK               43.05N 104.45W
06/23/2006  M1.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

0547 PM     HAIL             10 S REDBIRD            43.10N 104.27W
06/23/2006  M1.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

0610 PM     HAIL             15 NE LUSK              42.91N 104.24W
06/23/2006  M0.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

0655 PM     TSTM WND GST     NE HARRISON             42.69N 103.88W
06/23/2006  E60 MPH          SIOUX              NE   LAW ENFORCEMENT

            THUNDERSTORM WIND GUST PUSHED A FIRETRUCK INTO A CAR.

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:10 PM MDTSevere Thunderstorm WarningCYSLaramie20 min
Jun 24, 4:18 PM MDTSevere Thunderstorm WarningCYSLaramie42 min
Jun 24, 5:23 PM MDTSevere Thunderstorm WarningCYSGoshen37 min
Jun 23, 6:25 PM MDTSevere Thunderstorm WarningCYSSioux50 min
Jun 23, 7:13 PM MDTSevere Thunderstorm WarningCYSSioux47 min
Jun 23, 7:55 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux39 min
Jun 23, 8:39 PM MDTSevere Thunderstorm WarningCYSMorrill25 min
Jun 24, 3:33 AM MDTFlash Flood WarningCYSCheyenne117 min
Jun 24, 5:38 PM MDTSevere Thunderstorm WarningCYSMorrill19 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.